Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Urologist looked inside bladder and said it has radiation burns and started bleeding. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 518 Questions
Recently my urologist looked inside my bladder and said it has radiation burns, Now it has started to bleed, what should I do in middle of night?
Posted Fri, 23 Nov 2012 in Men's Health
Answered by Dr. V. Sasanka 22 hours later
There is not much you can do as an individual if indeed the radiation changes in bladder have started to bleed. Try and get to your urologist or the emergency room as early as possible. The risk is in what we term 'clot retention' when the blood forms clots in the bladder and blocks the natural passage of urine, when you might have to be catheterized, and have irrigation run into your bladder, and maybe even a cystoscopy again to try and see if the bleeders can be coagulated.
If you have intermittent bleed which is minimal, do improve your fluid intake. Frequent passage of urine will prevent major clot formation. There are drugs which might lesses severity of radiation induced bladder bleed, but you will need the prescription of a urologist for the same.
Hope I have been of help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor